Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS New Orleans, LA

October 27, 2006East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Oct 27, 2006, 3:07 AM CDT for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2006, 3:07 AM CDT (08:07 UTC)
Expired
Oct 27, 2006, 6:00 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Oct 27, 3:30 AM CDTFLASH FLOODSt. Francisville, LAPORTIONS OF HIGHWAY 66...FLOWER HILL ROAD...UNDERWATER WITH SOME WASHOUT AREAS. SOME HOMES AND CARS IN HARDWOOD SUBDIVISION HAVE WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 270820
FFWLIX
LAC037-077-125-271100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 AM CDT FRI OCT 27 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  
* UNTIL 600 AM CDT

* AT 300 AM CDT NATIONAL WEATHER SERVICE RADAR ESTIMATES OF 2 TO 3   
  INCHES OF RAIN HAVE FALLEN ON ALREADY SATURATED GROUND FROM LOTTIE 
  IN POINTE COUPEE PARISH TO NORWOOD IN EAST FELICIANA PARISH IN THE 
  PAST HOUR. LOCAL LAW ENFORCEMENT HAS REPORTED WATER BEGINNING TO   
  INVADE RESIDENTIAL AREAS THREATENING PARKED VEHICLES AND HOMES. 

ADDITIONAL RAINFALL AMOUNTS UP TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT 3 HOURS. THE ADDITIONAL RAINFALL WILL 
CAUSE SOME HOMES AND VEHICLES TO BEGIN RECIEVING FLOOD WATERS 
WITHING THE NEXT FEW HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3100 9177 3052 9172 3051 9150 3070 9126
      3073 9085 3099 9086

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 9:52 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Oct 26, 9:52 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
952 PM CDT THU OCT 26 2006

.UPDATE...THE PREVIOUS FORECAST PACKAGE REMAINS ON TRACK. THE
SMALL CRAFT ADVISORIES WERE EXTENDED INTO SATURDAY FOR THE GULF
COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS.

&&

.PREV DISCUSSION... (ISSUED 359 PM CDT THU OCT 26 2006)

DISCUSSION...RUNNING LATE DUE TO THE DEVELOPING WEATHER THREAT.
AXIS OF HEAVY RAINFALL AIDED BY A FAVORABLE UPPER JET PATTERN
LOOKS TO BE SETTING UP FROM SW LA INTO S CENTRAL LA AND UPWARDS
TOWARD SW MS. IN ADDITION...MODELS HAVE AGAIN SLOWED THE
PROGRESSION OF THE ADVERTISED COLD FRONT NOW EXPECTED TO BEGIN
MOVING INTO THE CWA/PWA FRI MORNING. THE ASSOCIATED SQUALL LINE
SHOULD ALSO BEGIN IMPACTING THE AREA OVERNIGHT AND EARLY FRI WEST
TO EAST ALONG OR AHEAD OF THE APPROACHING BOUNDARY. STRONG TO
SEVERE TSTMS ARE POSSIBLE WITHIN THE SQUALL LINE...REFER TO THE
HWO PRODUCT FOR MORE INFO. ALSO...FLOOD WATCH HAS BEEN ISSUED F0R
THE NORTHERN HALF OF THE FORECAST AREA INVOF THE HEAVY RAINFALL
AXIS...REFER TO THE FFA PRODUCT FOR BETTER DETAIL. FRONT IS
EXPECTED TO CLEAR THE AREA BY FRI EVENING WITH THE RAIN ENDING.
HIGH PRESSURE THEN MOVES INTO THE REGION BY SAT PROVIDING FOR MORE
PLEASANT WEATHER CONDITIONS INTO NEXT WEEK.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ034-LAZ035-
     LAZ036-LAZ037-LAZ038-LAZ039-LAZ046-LAZ047-LAZ048-LAZ049-
     LAZ050.

MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ068-MSZ069-
     MSZ070-MSZ071.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
     GMZ555-GMZ570-GMZ575.

&&
Hazardous weather outlook, Oct 26, 6:19 PM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 PM CDT THU OCT 26 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-272330-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
619 PM CDT THU OCT 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

SEVERE WEATHER...
THUNDERSTORMS EMBEDDED WITHIN AN EASTWARD MOVING SQUALL LINE ARE
EXPECTED TO IMPACT THE FAR WESTERN HALF OF THE OUTLOOK AREA LATE
TONIGHT. THERE IS A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS
DEVELOPING WITHIN THE SQUALL LINE WITH THE MAIN THREAT BEING
DAMAGING WINDS. ISOLATED TORNADOES MAY ALSO OCCUR WITH
THUNDERSTORMS THAT DEVELOP AHEAD OF THE SQUALL LINE.

FLASH FLOODING...
HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE NORTHWESTERN THIRD OF THE
OUTLOOK AREA LATER TONIGHT. RAINFALL AMOUNTS FROM 1 TO 3 INCHES
WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS PORTIONS OF
EAST CENTRAL AND SOUTHEAST LOUISIANA AND ACROSS EXTREME SOUTHWEST
MISSISSIPPI. FLASH FLOODING IS POSSIBLE ACROSS THESE AREAS LATE
TONIGHT WHERE HEAVY RAINFALL DEVELOPS.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF COASTAL
WATERS AND TIDAL LAKES FOR STRONG SOUTHERLY WINDS DEVELOPING AHEAD
OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE EARLY FRIDAY AS AN
EXPECTED SQUALL LINE CONTINUES EASTWARD ACROSS THE CENTRAL AND
EASTERN HALF OF THE OUTLOOK AREA. DAMAGING WINDS REMAIN THE
PRIMARY THREAT ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT
FOR STORMS THAT DEVELOP AHEAD OF THE SQUALL LINE. HEAVY RAINFALL
RESULTING IN FLASH FLOODING ALSO REMAINS POSSIBLE FRIDAY MORNING OVER
THE NORTHWESTERN THIRD OF THE OUTLOOK AREA. THE COLD FRONT AND
ASSOCIATED SQUALL LINE ARE EXPECTED TO MOVE EAST OF THE OUTLOOK
AREA BY FRIDAY AFTERNOON WITH RAIN TAPERING OFF BY FRIDAY EVENING.

SMALL CRAFT ADVISORIES WILL ALSO CONTINUE ACROSS THE GULF COASTAL
WATERS AND TIDAL LAKES FRIDAY INTO SATURDAY MORNING AS STRONG
NORTHERLY FLOW DEVELOPS BEHIND THE EXITING COLD FRONT. WINDS AND
SEAS ARE EXPECTED TO DIMINISH LATE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NECESSARY FOR LATE TONIGHT AND FRIDAY MORNING. FIRST RESPONSE AGENCIES
ARE URGED TO MONITOR THE DEVELOPING WEATHER SITUATION AND STAFF
ACCORDINGLY IF WARRANTED. IN ADDITION...FIRST RESPONSE AGENCIES
ARE REQUESTED TO SUBMIT ANY REPORTS OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IF TIME PERMITS.

In the hours before

Special weather statement, Oct 26, 11:04 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 PM CDT THU OCT 26 2006

LAZ034>039-046>050-MSZ068>071-270549-
AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WALTHALL-WASHINGTON-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1104 PM CDT THU OCT 26 2006

...A STEADY RAIN CONTINUES...

A LARGE AREA OF RAIN WILL CONTINUE TO MOVE ACROSS SOUTHWEST AND SOUTH
MISSISSIPPI AND EAST CENTRAL LOUISIANA THROUGH MIDNIGHT. PARTS OF
WILKINSON COUNTY...POINTE COUPEE AND WEST FELICIANA PARISHES HAVE
ALREADY RECEIVED AROUND 3 TO 4 INCHES OF RAIN SINCE THIS AFTERNOON.
IN ADDITION...MANY AREAS IN THE FLASH FLOOD WATCH AREA HAVE RECEIVED
1 TO 2 INCHES OF RAIN SINCE THIS AFTERNOON.

THE MODERATE RAINFALL WILL CONTINUE TO SLOWLY SATURATE SOILS AROUND
THE BATON ROUGE METRO AREA AND SOUTH MISSISSIPPI. EXCESSIVE RAINWATER
RUNOFF IS POSSIBLE OVERNIGHT WITH HEAVY RAINFALL FROM STRONG
THUNDERSTORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS POTENTIALLY DANGEROUS FLASH FLOOD THREAT.

18

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:32 AM CDTFlash Flood WarningLIXEast Baton Rouge, West Baton Rouge3 hr
Oct 27, 5:07 AM CDTSevere Thunderstorm WarningLIXSaint Helena53 min
Oct 27, 5:16 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, West Baton Rouge59 min
Oct 27, 5:40 AM CDTTornado WarningLIXTangipahoa65 min
Oct 27, 5:44 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston61 min
Oct 27, 6:02 AM CDTTornado WarningLIXWashington58 min
Oct 27, 6:08 AM CDTTornado WarningLIXSaint Helena67 min
Oct 27, 6:17 AM CDTSevere Thunderstorm WarningLIXTerrebonne58 min
Oct 27, 6:32 AM CDTSpecial Marine WarningLIX88 min
Oct 27, 6:45 AM CDTTornado WarningLIXTangipahoa30 min
Oct 27, 6:49 AM CDTSpecial Marine WarningLIX56 min
Oct 27, 6:53 AM CDTSevere Thunderstorm WarningLIXSaint Tammany67 min
Oct 27, 6:59 AM CDTSevere Thunderstorm WarningLIXWashington61 min
Oct 27, 7:09 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles66 min
Oct 27, 7:17 AM CDTTornado WarningLIXSaint Tammany28 min
Oct 27, 7:35 AM CDTSpecial Marine WarningLIX85 min
Oct 27, 7:37 AM CDTTornado WarningLIXWashington23 min
Oct 27, 8:07 AM CDTTornado WarningLIXJefferson, Plaquemines53 min
Oct 27, 8:26 AM CDTSpecial Marine WarningLIX2 hr
Oct 27, 8:33 AM CDTSpecial Marine WarningLIX12 min
Oct 27, 9:08 AM CDTSevere Thunderstorm WarningLIXPlaquemines37 min
Oct 27, 9:13 AM CDTSpecial Marine WarningLIX2 hr

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.